R. E. CHOJNACKI, M.C.
To the editor: In regard to the article "Hypermagnesemia After Renal Homotransplantation" by Alfrey and colleagues, (Ann Intern Med 73:367-371, 1970), please be advised that Amphojel⌖ should not be listed as a magnesium-containing antacid, as reported in Table 2. In defense of the use of nonmagnesium-containing acids in renal failure, it is true that depletion of serum phosphorous and other complications may occur, but hypermagnesemia should not occur. This indeed was demonstrated by group 2 patients in the above report.
One must be careful in exclusively ascribing posttransplant hypophosphatemia to the use of antacids, since others have shown serum phosphate
Learn more about subscription options.
Register Now for a free account.
CHOJNACKI RE. Antacids and Posttransplant Hypophosphatemia. Ann Intern Med. 1971;74:297–298. doi: 10.7326/0003-4819-74-2-297
Download citation file:
Published: Ann Intern Med. 1971;74(2):297-298.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only